Mom

Good morning everyone. My mom has had lung problems as long as I can remember. She has Bronchiectasis. She has had many , many infections over the years and Pneumonia many times. She RA so they have put her on Prednisone but now her WBC has gone WAY up and has been for about 6 months now. She has been sent for a chest x-ray once a month for 4 months because they have seen a shadow and an area that looks like glass shards?? In the lower lobe of her right lung. They are saying that the Prednisone is what is making the WBC go up but even with this drug she has one shoulder that is giving her TERRIBLE pain. So I guess my question is has anyone heard of Prednisone making the WBC go high and has anyone heard of an appearance of glass shards and a shadow in the lungs. Sorry for the long post I live away from my mom so can not just go and check on her and of course she says don't worry about her . Sheesh that's easier said than done.

6 Replies

oldestnewest
  • Hi I have had problems with a high white cell count it's been 38 at it highest and not got below 14 for years this has been blamed on prednisolone for the past 20 years but now they want to do more tests so don't know what's going on

    Take care

    Dorothy

  • Hi,

    When I have had shadows they would normally do a ct scan.

    Hope your Mum's condition stableises.

    cx

  • Hello Grizzly7168 . I also have RA and am on Prednisone for lung disease caused by the RA. I have not had an elevated WBC and have not heard about that being a cause. As for the shadow in the lungs I cannot help. I'm sorry.

    I live away from my mum too and understand your distress. When they say they are 'ok' and you know they probably aren't it can be so very worrying.

    I think a thorough discussion with her medical team to get to the root of this shadow they are talking about and what it may be us in order. I hope things get better for your mother soon.

    Sending you good wishes.

    Cas xx 🌻🍀🌻

  • Sorry to hear about your mum but she is on the right medication I believe. Don't know about the blood count going up, mine doesn't but the glass appearance is inflammation. The treatment for which is steroids. Can I ask what dose she is taking? Also speak to her doctor about adding an immune suppressant if she isn't on one. The combined therapy is usually what's used for RA I believe. Keep us posted please.

  • Hi high dose steroids can raise the WCC in people. It affects the production of one of the types of white cell. It effect can be immediate and last the course of the treatment.

  • Thankyou all for you kind words and suggestions . Mom went for more blood work yesterday and she has a apt for another x-ray which is the 5th one in so many months. I have asked her to right down her questions and also suggested that she ask her doctor why they cannot do a CT scan instead of all these x-rays. She told me that the other day she was helping serve a meal at her seniors centre when she became so tired she had to just sit down and and wait for it to pass. I have another question if her WCB stays high can this be detrimental to her health ? I have told her that if the doctor does not give her the answers she needs I will be phoning the doc myself. My sister in-law mentioned that the results of my moms xrays can also be Cancer has anyone else heard of this ? Once again thankyou

    Janice

You may also like...